| Model Number |
170052 |
| Medical Device Problem Codes |
Break (1069); Detachment of Device or Device Component (2907); Human-Device Interface Problem (2949)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); Unintended Radiation Exposure (4565)
| Date of Event |
04/12/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
According to the reporter, during a laparoscopic hysterectomy, when suturing the vaginal cuff during one of the passes the needle was not pulled through by the opposing jaw of the instrument.When the suture was removed from the tissue, the needle was incomplete.The surgical team searched for the needle fragment laparoscopically without success.An x-ray was taken which confirmed that an estimated 4mm long piece of the needle remained in the patient's tissue.The surgeon performed a risk assessment and determined that the best plan of care was to leave the piece of needle where it was.The procedure was completed using a new reload from the same lot, on the same handle.
Additional Manufacturer Narrative
D10 concomitant product: 173016 endo stitch instrument (lot#: j3j1620ey).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.